Ohio, 2018Winter Weather in Ohio, February 11 to 12, 2018
February 11 to 12, 2018 · NWS ILN · 8 events in 7 counties and zones
A narrow band of sleet mixed with and changed to snow along and southeast of a Logan, Chillicothe, Georgetown line.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A narrow band of sleet mixed with and changed to snow along and southeast of a Logan, Chillicothe, Georgetown line.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 11, 9:36 PM EST, 24 minutes earlier.
Area forecast discussion, Feb 11, 9:36 PM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
936 PM EST Sun Feb 11 2018
.SYNOPSIS...
Upper level energy will swing across the region tonight,
bringing one final shot of mixed precipitation to the region.
High pressure will bring a drier airmass to the region for
Monday and Tuesday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Band of precipitation has set up across Kentucky. Given its
orientation and the east northeast movement, there will be
precipitation occurring across the southeastern part of the
forecast area for much of the night. HRRR/RAP has been
indicating this for numerous runs with little variation in
location, so confidence is relatively high.
Forecast soundings show that precipitation will initially be a
mix of freezing rain and sleet. Precipitation is expected to be
light during this time, but that could cause a glaze. Then lower
levels are forecast to cool sufficiently for snow to fall which
is when greater precipitation amounts are expected. These
higher amounts may be in a very narrow band. Forecast has up to
an inch, but would not be surprised if some localized 2 inch
amounts occur.
Have expanded the winter weather advisory in area to include
areas that will have similar, if not a little higher,
accumulation totals compared to the initial advisory area.
Meanwhile, clouds will decrease late in the period in the
northwest counties. Thus will end up with a fairly large range
of low temperatures from northwest to southeast.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
High pressure and a drier airmass will build into the region
for Monday with highs ranging from the upper 20s in the far
north to around 40 across the far south.
The center of the high will pass across the ern Great Lakes
Monday night, bringing mostly clear skies. Lows will again
range from the teens in the north to the mid 20s in the far
south.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Dry conditions will start out the long term period. Moisture will
increase Wednesday and Thursday in advance of a frontal boundary
with southerly flow. There is the slight potential for isolated
thunder with limited instability Thursday afternoon, however decided
to leave out at this point due to the low probability. Thursday is
expected to be the warmest day of the extended with high
temperatures in the middle 50s to the middle 60s.
More widespread precipitation is expected Thursday night into Friday
morning as a cold front approaches and moves through the region.
Rain will transition over to snow as colder air moves into the area.
Precipitation will taper off by Saturday morning.
The next system will begin to bring precipitation to the region
Sunday afternoon into Sunday night as an area of low pressure
approaches the region.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
MVFR ceilings will persist through the first part of the TAF
period. Expect these clouds to decrease towards 12Z with clear
skies for the latter part of the period. West northwest winds
will diminish slightly and veer overnight. The will become north
northeast on Monday.
OUTLOOK...MVFR conditions are possible Wednesday through Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 7 AM EST Monday for OHZ073-074-
079>082-088.
KY...Winter Weather Advisory until 7 AM EST Monday for KYZ094>100.
IN...None.
&&
SYNOPSIS...Sites
NEAR TERM...
SHORT TERM...Sites
LONG TERM...
AVIATION...Hazardous weather outlook, Feb 11, 9:48 PM EST, 12 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
948 PM EST Sun Feb 11 2018
INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046-
051>056-060>065-070>072-077-078-122045-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton-Clermont-
948 PM EST Sun Feb 11 2018
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio
and West Central Ohio.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
KYZ094>100-OHZ073-074-079>082-088-122045-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking-
Brown-Highland-Adams-Pike-Scioto-
948 PM EST Sun Feb 11 2018
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report snow and ice accumulations
to the National Weather Service.
Winter Weather, Hocking
- When
- February 11, 10:00 PM EST to February 12, 6:00 AM EST
- Where
- Hocking forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
The cooperative observer southeast of Logan measured 1.5 inches of snow, while the county garage at Lake Logan State Park measured an inch.
Winter Weather, Hocking
- When
- February 11, 10:00 PM EST to February 12, 6:00 AM EST
- Where
- Hocking forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
The cooperative observer southeast of Logan measured 1.5 inches of snow, while the county garage at Lake Logan State Park measured an inch. Law enforcement estimated 1 to 2 inches of a snow and sleet combination in Logan.
Winter Weather, Ross
- When
- February 11, 10:00 PM EST to February 12, 6:00 AM EST
- Where
- Ross forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
An inch of snow and sleet combined was reported from the Chillicothe area. The county garage north of North Fork Village measured two tenths of an inch of snow.
Winter Weather, Highland
- When
- February 11, 10:00 PM EST to February 12, 6:00 AM EST
- Where
- Highland forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
The county garage in Hillsboro measured a tenth of an inch of snow.
Winter Weather, Pike
- When
- February 11, 10:00 PM EST to February 12, 6:00 AM EST
- Where
- Pike forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
The county garage north of Wakefield measured 1.2 inches of snow. The cooperative observer near Waverly measured an inch.
Winter Weather, Adams
- When
- February 11, 10:00 PM EST to February 12, 6:00 AM EST
- Where
- Adams forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
The county garage in West Union and the sheriff's department in town both measured an inch of snow. The cooperative observer 6 miles east-northeast of West Union measured 0.4 inches of snow.
Winter Weather, Brown
- When
- February 11, 10:00 PM EST to February 12, 6:00 AM EST
- Where
- Brown forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
The sheriff's department in Georgetown measured a half inch of snow and sleet combined. The county garage east of town measured two tenths of an inch of accumulation.
Winter Weather, Scioto
- When
- February 11, 10:00 PM EST to February 12, 6:00 AM EST
- Where
- Scioto forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
The sheriff's department in Portsmouth estimated 2 inches of snow and sleet combined. The county garage near Lucasville measured 2 inches of accumulation. The cooperative observers in both Sciotoville and Lucasville measured an inch of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Florida, February 11 to 12, 20181 injured · $303,000 · EF1 · 19 events
- Flooding in Kentucky, February 11 to 14, 2018$200,000 · 4 events
- Winter Weather in Texas, February 11 to 12, 201824 events
- Winter Weather in Texas, February 11, 201819 events
- Winter Storm and Winter Weather in Colorado, February 11 to 13, 201815 events
- Winter Weather in Wisconsin, February 11, 201810 events
- Flood in Kentucky, February 11, 2018$15,000 · 1 event
- Winter Weather in Missouri, February 11, 20189 events
- Winter Weather in Illinois, February 11, 20187 events
- Flooding and Heavy Rain in Maryland, February 11 to 12, 20187 events
- Tornado and Flooding in Alabama, February 11 to 12, 2018$10,000 · EF0 · 6 events
- Winter Weather in Arkansas, February 11, 20186 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 741207, 741208, 741209, 741210, 741211, 741212, 741214, 741215.